Alert archive / Wyoming / Red Flag Warnings in 2006

Red Flag Warning 2, NWS Cheyenne, WY

May 27, 2006

NWS Cheyenne, WY issued this red flag warning at May 27, 2006, 3:35 AM MDT. It took effect at May 27, 2006, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2006, 3:35 AM MDT (09:35 UTC)
In effect from
May 27, 2006, 11:00 AM MDT
Expired
May 27, 2006, 8:00 PM MDT
In force
9 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KCYS 270935
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
335 AM MDT SAT MAY 27 2006

...RED FLAG WARNING IN EFFECT FOR THE NORTHERN LARAMIE RANGE FROM
11 AM TO 8 PM TODAY...

.WARM...DRY AND WINDY CONDITIONS WILL BE OVER THE AREA ON
SATURDAY AHEAD OF A PACIFIC STORM SYSTEM.

WYZ294-280200-
/O.UPG.KCYS.FW.A.0002.060527T1700Z-060528T0200Z/
/O.NEW.KCYS.FW.W.0002.060527T1700Z-060528T0200Z/
LARAMIE MOUNTAIN RANGE NORTH-
335 AM MDT SAT MAY 27 2006

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

TEMPERATURES WILL CLIMB TO THE UPPER 70S OVER THE NORTHERN
LARAMIE RANGE FOR SATURDAY AFTERNOON AND RELATIVE HUMIDITIES WILL
LOWER TO AROUND 15 PERCENT. IN ADDITION...SOUTHWEST WINDS WILL
INCREASE BY LATE MORNING TO SUSTAINED AT 20 TO 30 MPH WITH SOME
GUSTS TO 45 MPH. THE WINDS WILL DIMINISH IN THE EVENING.

FUELS IN THE NORTHERN LARAMIE RANGE ARE ALSO DRY AND SO ANY FIRE
THAT DOES START WOULD BE ABLE TO SPREAD QUICKLY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR LATER TODAY AS A COMBINATION OF STRONG WINDS...LOW
RELATIVE HUMIDITY...AND WARM TEMPERATURES CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

$$
1 follow-up statement
000 
WWUS85 KCYS 280203
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
803 PM MDT SAT MAY 27 2006


WYZ294-280315-
/O.EXP.KCYS.FW.W.0002.000000T0000Z-060528T0200Z/
LARAMIE MOUNTAIN RANGE NORTH-
803 PM MDT SAT MAY 27 2006

...RED FLAG WARNING HAS EXPIRED...

WITH DARKNESS APPROACHING ACROSS THE NORTHERN LARAMIE RANGE...WINDS
ARE DIMINISHING AND HUMIDITIES ARE RECOVERING. THEREFORE THE RED
FLAG WARNING HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at May 27, 3:25 AM MDT, 10 minutes earlier.

Area forecast discussion, May 27, 3:25 AM MDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
325 AM MDT SAT MAY 27 2006

.SHORT TERM...THRU SUN NGT...DRY WEDGE ON WATER VAPOR PIXS MOVG ACRS
REGION ATTM...WITH SOME HIGH CLDS ALSO SPRDG INTO SW WY AHEAD OF
MAIN UPPER TROF.  STILL LOOKS TO BE DRY AND WINDY TODAY WITH WARM TO
HOT TEMPS.  WILL GO WITH RED FLAG WRNG FOR FIRE WX ZONE 294...HAVE
NOT ADDED ANY OTHER AREAS BASED ON GUIDANCE FROM RMCC.  CDFNT HAS
SAGGED INTO E CNTRL WY WITH SOME LOW CLDS CPR-DGW...CLDS SHOULD
DISSIPATE THIS MRNG AS FNT PULLS BACK N.  CDFNT MAKES ANOTHER PUSH E
LATE TNGT...STALLING OUR NEAR WY/NEB BORDER BY SUN AFTN...BEFORE
REAL MAIN PUSH OF COOLER AIR OCCURS SUN EVNG.  SHOULD BE ENUF
DYNAMICS WITH MAIN PIECE OF UPPER TROF SHFTG NE ACRS CNTRL WY SUN
AFTN/EVNG FOR SCT POPS N AND W...DRIEST IN SE PART OF AREA.  HIGHS
ON SUN COULD BE TRICKY DEPENDING ON WHERE FNT STALLS OUT.

.LONG TERM...MONDAY NOW LOOKING FAIRLY DRY OVER THE CWA AS UPPER
SYSTEM LIFTS WELL NORTH AND SFC HIGH NOSES INTO THE REGION BRINGING
A MILD DAY.  A BIT BETTER CHANCE FOR PCPN LATER TUESDAY AS UPPER
IMPULSE TRAVERSES THE AREA AND INTERACTS WITH SOME MODEST
INSTABILITY JUST EAST OF THE MTNS SO HAVE NUDGED POPS UP A LITTLE
THERE INTO TUESDAY EVENING.  REST OF THE WEEK SHOULD SEE WARMING
TEMPERATURES AS UPPER RIDGE BUILDS OVER THE WRN CONUS WEDS THEN
SHIFTS SLOWLY EASTWARD THRU FRIDAY.  CANNOT RULE OUT ISOLD MAINLY
LATE DAY CONVECTION ESPECIALLY BY WEEKS END WITH ANY WEAK IMPULSE
THAT SLIDES DOWN FRONT OF RIDGE BUT WITH LACK OF ANY REAL BOUNDARY
AND INSTABILITIES STILL REMAINING FAIRLY LOW WILL NOT ADD MENTION
ATTM.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...RED FLAG WRNG   11 AM TO 8 PM TODAY   FIRE WX ZONE 294.
NE...NONE.

&&
Hazardous weather outlook, May 26, 10:30 AM MDT, 17 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1030 AM MDT FRI MAY 26 2006

WYZ060-063>070-271630-
NIOBRARA-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-
LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1030 AM MDT FRI MAY 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP OVER SOUTHEAST WYOMING
EARLY THIS AFTERNOON AND THEN SPREAD EAST. THE INDIVIDUAL CELLS
WILL MOVE TO THE NORTHEAST AT 25 MPH. THE STRONGER STORMS WILL
PRODUCE SMALL HAIL...WIND GUSTS TO 50 MPH AND A PERIOD OF MODERATE
RAINFALL IN THE MID TO LATE AFTERNOON...ESPECIALLY NEAR THE
NEBRASKA BORDER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL BE
POSSIBLE MAINLY SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WYZ059-061-062-271630-
CONVERSE-SOUTHWEST CARBON-NORTH CARBON-
1030 AM MDT FRI MAY 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE AREA
EARLY THIS AFTERNOON AND SPREAD EAST.  THE INDIVIDUAL STORMS
WILL MOVE NORTHEAST AT 25 MPH.  THE MAIN THREAT FROM THE STORMS
WILL BE WIND GUSTS TO 45 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED MAINLY AFTERNOON THUNDERSTORMS ARE POSSIBLE SUNDAY
THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NEZ001>003-019>021-054-055-271630-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
1030 AM MDT FRI MAY 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE WESTERN NEBRASKA
PANHANDLE LATE THIS AFTERNOON AND THEN SPREAD EAST DURING THE
EVENING. THE INDIVIDUAL CELLS WILL MOVE NORTHEAST OR EAST AT
20 MPH. THE ATMOSPHERE OVER THE PANHANDLE WILL BECOME UNSTABLE
AND MOIST LATE THIS AFTERNOON AND EVENING. AN UPPER AIR
DISTURBANCE WILL ALSO MOVE OVER THE AREA HELPING TO TRIGGER
THE ACTIVITY. WIND SHEAR WILL ALSO BE FAVORABLE FOR THE STORMS
TO PRODUCE HAIL UP TO 1 AND ONE HALF INCHES IN DIAMETER...AND
WIND GUSTS TO 60 MPH...ESPECIALLY IN CHEYENNE AND MORRILL
COUNTIES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL BE
POSSIBLE MAINLY SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IWILL LIKELY BE REQUIRED LATE THIS AFTERNOON
AND EVENING IN THE NEBRASKA PANHANDLE...ESPECIALLY IN CHEYENNE
AND MORRILL COUNTIES.

WEILAND

Nearby

Red Flag Warnings in Wyoming, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.